Aortic dissection & aortic aneurysm information support group

Aortic dissection, aortic aneurysm - The aorta - Life after an aortic dissection

Hi Folks,

I am back fighting the blood pressure battle again.  I thought I had it all under control but now find that it is way too high during the day and especially after exercise.  My GP is not the helpful type and has just said to change the time of day that I take Aliskiren.  It has made no difference at all so back I will have to go.  Trouble is high BP is a tricky circle because in our situation it can mean the difference between life and death but its very hard to not worry about it.  I am told by another Doc I must do 2 hours energetic exercise per day to replace the muscles lost during my stay in ICU but it is always raising my BP to alarming levels.  Talk about rock and a hard place.  Shall I exercise or not, if I dont I just put on weight even on reducing diet as I dont have enough muscles to metabolise the food.

Am I going mad?     Any input would be appreciated.  Thanks in anticipation.   Julia 

Views: 729

Reply to This

Replies to This Discussion

Julia are you able to switch GP?  I think you should if you can.  Even try to get into a specialist, a cardiologist.  For now trust  your body,  it will tell  you what you can handle...but please please get into a different doctor, especially a cardio.

 

*hugs*

you are in my thoughts,

Kimberlee

Hi Kimberlee,  Here in Spain it is the GP who deals with the medication and mine is not very interested.  I will ask for a change I am sure I can.  I do have a cariologist I am seeing in December with a new scan but hope to have the BP under control before then.  Its hard here because of the language.  I dont always understand everything. 

I have just done some exercise and again my BP is high.  Actually its high even if I dont exercise.  Thanks I will keep you posted.

Take care you are a very kind person.

Julia

I wish you the best of luck Julia...call cardio now and get his/her advise.  Meanwhile don't push yourself to hard.....listen to your body!

 

*hugs*

Kimberlee

Hi Julia,

If you want to see a cardiologist in Spain privately, you know you can just make an appointment and see one without going via your GP.  Because I'm early retired but not yet receiving a state pension, I have to do this anyway as there's no easy mechanism for me to use the state healthcare system.  I see one every four months, and including an ECG and ultrasound, the appointment costs 110 euros. And you can usually see one quickly.

The best advice I've had from mine re exercise is just to walk a lot, but not to do anything which stresses me. And there's no doubt that my health has improved dramatically from doing just that.  He's treating my BP with three different types of medication, and it averages about 96/60, which I'm told is great provided I'm not having any adverse effects, which I'm not.

Plus - re the español - don't feel embarrassed about taking someone with you who does speak it.

Hi Tim,

Thanks for the advice.  I have seen the GP again and he has changed the medication again but I suffer with Sleep Apnea and it may be that thats causing  the BP to rise.  I have appointment at the sleep clinic so hopefully will get it sorted.  I walk a lot anyway to try to build up muscles lost during stay in ICU but I am in the middle of a financial crisis and cannot afford to go private.  I am so lucky to live with a pensioner and so am included on the state healthcare system.  I would not be alive today without it. 

 

I do speak good Spanish but still miss some of the finer points. I have a scan booked later this month and a visit to the cardio after that so hopefully I have it covered.  I do get a bit alarmed probably too much!!

Regards   Julia

Julia, just how high is your BP? How are you measuring it? Mine varies between 105 and 135 depending on time of day. Exercising, which I do regularly, only seems to increase my heart rate at the time, whilst my BP drops. I have been taken off Ramipril and Bisoprolol and put on Losartan and Nobivilol, which seems to be helping to even out the BP.

 

Greg

Hi Greg, its much higher than yours. 163 this morning far too high.  Yesterday it was lower all day, under 135.   My GP has a week ago doubled the dosage in the Aliskiren but all the rest are the same. Its all a bit erratic at the moment.  I will have to wait a bit to see if it comes down.  I have a scan booked for tomorrow and see the Cardiologist next month. I will certainly talk to him about it all.

Julia 

It can take up to 30 days to see the effects of changing/increasing medication. Just hang on in there.

 

Greg

Hi Julia its me I'm back again......I know just what you mean about exercise and weight gain.....My consultant has told me not to exercise,stretch, reach or get stressed. I try really hard but I am putting weight on although I have tried to eat healthily and cut the portion size. As for not stressing out how can anyone comply with this with a family and the way of the world today.

I am still taking my BP on a daily basis and have to wear a BP monitor for 24 hours in 2 weeks time. I went for a scan yesterday and the radiologist asked me why I was just being given palative care. I honestly think because my aortic split is so big that they do not know what to do with me.

I took your advise and did use my hot tub whilst in Spain and I thoroughly enjoyed it.

I must say that I would question the 2 hours energetic exercise a day in light of what my consultant advises.

Oh by the way I have been referred back to my original hospital and have a lot more faith in my consultant....sigh of relief.

Please don't go mad Julia haha regards Wendy

Hi Wendy, You have my sympathy.  What did we do to deserve this.   I feel really unstable and not in control.

I stopped exercising because of the high BP but stayed on the diet.  Put on another kilo.  So today I have started the exercise again.  I think I have got to the stage where my BP goes up just thinking about it!  I try not to take it too much as it freaks me out but I may go back to the GP early next week.  I am seeing the cardiologist next Friday so I will see what he says too. 

Good luck at the original hospital.  Hope you get some peace of mind.  It is like living on a tightrope.  I really understand how you feel.

Take care and felicidades Julia

I agree Julia I say its like walking on a tightrope and you can fall either way and still have the same result. I don't think people understand how stressful it is on a daily basis because it never goes out of your mind.

I don't know what we did to deserve this either Julia.

I do hope you can gain control of your BP again very soon. Maybe a change of medication might help. I had one of mine changed last week as the other hospital had prescribed a pill for men with prostate conditions would you believe. My consultant said it was no wonder I was having problems controlling my waterworks.

Keep smiling Julia I am thinking of you and keeping my fingers crossed for you

Wendy

Hi Wendy,

I have decided to wait till after I see the Cardiologist to visit the GP.  I will get the result of my latest scan then so we will know whats going on.  Im not sure I really want to know sometimes and I do think this could drive you crazy.  I dont really like to share how I really feel with my partner as I think its putting too much stress on someone else and its not fair to do that.  Thank God for this forum as I do feel you know what I am blathering on about.   Thanks for being there with fingers crossed - mine are crossed for you.  Love Julia. 

RSS

LIFELONG MEMBERS

Our AD Facebook Page!

Visit Our Facebook Page/

OR - Post our Website Link to your Facebook Wall Profile
If you have the QR decode app in your smart camera phone - hold your camera phone over this QR CODE and it will automatically take your smart phone (*if you have the internet enabled on your phone) to our Facebook Page!

 OR - Use the QR Code above

What's a QR Code??
Download QR Reader App.

Our Twitter Feed!

Events

© 2019   Created by Graeme.   Powered by

Badges  |  Report an Issue  |  Terms of Service